Get E-Book on COVID-19

Q. I take insulin, but my sugar levels are high. What should I do?

Answered by
Dr. Suneetha B S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 09, 2017

Hello doctor,

How are you? I am a 54 year old male. Nowadays, my sugar level is very high. Every day, I inject 28 units of insulin, 16 units in the morning before food and 12 units in the evening before food. But, my sugar levels are at 255 mg. I want to know if I should increase the shot of insulin. If yes, by how many units?

#

Hello,

Welcome to icliniq.com.

  • From your description, it is clear that you need an increase in the dosage of insulin.
  • However, it is also a good idea to reflect on your lifestyle and see if you can make any changes. If you are eating foods that increase blood sugar levels, especially sweets, you have to stop it. If you are physically capable of exercise, I would recommend you take a brisk walk for 45 minutes daily.
  • Having said that, you can definitely increase the dose of insulin. But, this needs to be done only after a clinical evaluation and after looking at the detailed reports of your blood sugar and HbA1c. We neither want any side effects of overtreatment nor do we wish to undertreat you.
  • Hence, I advise you to meet your family physician or diabetologist who can help you achieve better health after a proper examination.

For more information consult a diabetologist online --> https://icliniq.com./ask-a-doctor-online/diabetologist


Was this answer helpful?

 | 


Related Questions:
Please help me lower my blood sugar levels.

According to your HbA1C, it is recommended that you start Insulin glargine pen, once daily at bedtime ... Repeat your HbA1C after three months, and then we can see what more is needed ...   Read full

I take insulin, but my sugar levels are high. What should I do?

.. description, it is clear that you need an increase in the dosage of insulin. However, it is also a good idea to reflect on your lifestyle and see if you can make any changes. If you are eating foods that increase blood sugar levels, especially swe...   Read full

My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest that it should be taken lifelong with another medication by the name of Metformin 250 mg twice daily after meals ...   Read full

Also Read Answers From:

Related Questions & Answers


Does Nicotine gums increase blood sugar levels in a diabetic?

Query: Hi doctor, I am a diabetic. Does chewing nicotine gum will increase sugar level? Does stress in the heart increase the sugar level?  Read Full »

Should I take Insulin?

Query: Hi doctor,I am having high blood glucose. My fasting blood sugar is 153, postprandial is 175 and before dinner 152. My doctor advised Janumet 50/500 before breakfast and dinner and Sulisent in the morning. Shall I take it? Presently, I am having Invokana 50/500 before breakfast and dinner and Reclid...  Read Full »

Is diabetes medicine needed if HbA1c is 7.5?

Query: Hello doctor, I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As content published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.